Alert archive / Arizona / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 22, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 13, 2002, 3:59 PM MST. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2002, 3:59 PM MST (22:59 UTC)
- Expired
- Jul 13, 2002, 4:45 PM MST
- In force
- 46 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:15 PM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 13, 2:15 PM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST SAT JUL 13 2002 .SYNOPSIS...SUFFICIENT MOISTURE WILL CONTINUE OVER THE AREA FOR A DAILY RISK OF THUNDERSTORMS INTO NEXT WEEK. AN INCREASE OF MOISTURE FROM THE SOUTH AND SOUTHEAST WILL LEAD TO MORE THUNDERSTORM COVERAGE FOR SUNDAY AND MONDAY. .DISCUSSION...STILL NOT THE ABSOLUTE DEEPEST MOISTURE AVAILABLE WITH THE 12Z KTUS SOUNDING SHOWING 1.23 INCHES AND GOES SOUNDER PW ESTIMATES STILL TRYING TO PUSH A DRIER PUNCH IN FROM THE NORTHEAST. THIS HAS SUPPRESSED CONVECTION SOMEWHAT IN EASTERN PORTIONS OF THE RIM AND WHITE MOUNTAINS SO FAR THIS AFTERNOON. ON THE PLUS SIDE FOR CONVECTION...A BIT OF COOLING IN THE MID LEVELS COMBINED WITH A BIT OF WARMING BELOW THAT HAS COMBINED TO MAKE FOR A STRONGER THUNDERSTORM PROFILE FOR STORMS THAT DO FORM. COVERAGE IS EXPECTED TO BE SIMILAR TO YESTERDAY (EXCEPT FOR THE AFORE MENTIONED RETARDED DEVELOPMENT IN THE EAST CENTRAL MOUNTAINS) WITH LOW SCATTERED FOR THE MOUNTAINS TO ISOLATED FOR VALLEYS. MAIN CONCERN WILL CONTINUE TO BE STRONGER STORMS IN THE LATE AFTERNOON AND EARLY EVENING HOURS. YUMA 24HR DEWPT TREND ON THE INCREASE...74 DEGREES THIS MORNING HAS MIXED OUT TO A 67 THIS AFTERNOON...STILL A FEW DEGREES AHEAD OF YESTERDAY. SOUTHERLY FLOW ON KYUX VWP HAS PICKED UP ANOTHER THOUSAND FEET OR SO IN DEPTH WHILE LOOSING ABOUT 5KTS IN THE PAST 6 HRS. SO 10-15KTS UP TO 4K FT. GOES SOUNDER PW ESTIMATES AROUND 1.5 INCHES IN THE SOUTHCENTRAL AND SOUTHWEST CORNER OF THE STATE. AS EXPECTED...WEAK LOW-LEVEL INFLOW HAS BEEN ABLE TO MAINTAIN SURFACE DEWPTS A LITTLE BETTER FROM TUCSON WESTWARD...BUT EASTERN AREAS HAVE FALLEN INTO THE UPPER 40S. OUTFLOW FROM CHIHUAHUA COULD HELP MOISTEN THINGS UPSTREAM FOR EASTERN AREAS. THE HIGH CENTER WEAKENING TO OUR NORTH AND SHIFTING EAST WILL HELP WITH A TREND TOWARD AN UPPER LEVEL DIFFLUENCE PATTERN SUNDAY...SUNDAY NIGHT AND MONDAY WHILE AT THE SAME TIME OPENING US UP TO A STRONGER SOUTHERLY COMPONENT TO THE FLOW. GOING FOR MORE WIDESPREAD AND A LITTLE BETTER ORGANIZED CONVECTION TO START THE WEEK. M .TWC...NONE.
In the hours before
Special weather statement, Jul 13, 11:50 AM MST, 4 hours 9 minutes before
AZZ019-029>035-140700- SOUTHEAST ARIZONA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1150 AM MST SAT JUL 13 2002 .SYNOPSIS...SOUTHEAST ARIZONA WILL HAVE BELOW CLIMATOLOGICAL PROBABILITIES FOR PRECIPITATION IN EXCESS OF ONE INCH...WITH THE GREATEST CHANCE FOR HEAVY PRECIPITATION IN THE WESTERN DESERTS. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE NEAR TO SLIGHTLY ABOVE CLIMATOLOGY...WITH THE STRONGEST STORMS TENDING TO BE IN EASTERN AREAS. .DISCUSSION...THE MOISTURE SITUATION ACROSS SOUTHEAST ARIZONA IS SIMILAR TO RECENT DAYS. THE PRECIPITABLE WATER GRADIENT GOES FROM NEAR 1 INCH IN THE FAR EAST TO ABOUT 1.5 IN FAR WESTERN AREAS. NO RESIDUAL DEBRIS CLOUD COVER TODAY...SO INITIAL CLOUD EVOLUTION OVER HIGHER TERRAIN WILL NOT BE DELAYED. INITIAL DEVELOPMENT OVER EASTERN AREAS (AIDED BY OROGRAPHIC EFFECTS AS USUAL) WILL SEE THE BEST CHANCE FOR SEVERE STORMS AND STRONG OUTFLOW DUE TO A MORE FAVORABLE TEMPERATURE AND MOISTURE PROFILE FOR STRONGER STORMS. DEVELOPMENT FURTHER WESTWARD INTO THE DEEPER MOISTURE MAY ASSIST IN THE PROPAGATION OF STORMS INTO THE EVENING HOURS THROUGH SOME DESERT LOCATIONS. MOISTER WESTERN AREAS WILL HAVE THE BEST CHANCE AT HEAVIER PRECIPITATION. EVEN IN THE DEEPEST MOISTURE...STORM MOVEMENT MAY BE TOO FAST TO SEE MUCH CHANCE AT RAINFALL AMOUNTS OVER 1 INCH. THUNDERSTORM MOTION WILL BE TOWARDS THE SOUTHWEST AT 15 MPH. MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 5:02 PM MST | Severe Thunderstorm Warning | TWC | Graham | 28 min |
| Jul 12, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 28 min |
| Jul 12, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 26 min |
| Jul 12, 7:13 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 12, 7:23 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 27 min |
| Jul 13, 4:20 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.